Alert archive / Alaska / Blizzard Warnings in 2006
Blizzard Warning 8, NWS Anchorage, AK
NWS Anchorage, AK issued this blizzard warning at Dec 27, 2006, 11:45 AM AKST. It took effect at Dec 27, 2006, 4:45 PM AKST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 27, 2006, 11:45 AM AKST (20:45 UTC)
- In effect from
- Dec 27, 2006, 4:45 PM AKST
- Expired
- Dec 27, 2006, 11:44 PM AKST
- In force
- 7 hr
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWAK41 PAFC 280145 WSWAER URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 445 PM AST WED DEC 27 2006 AKZ101-281200- /X.NEW.PAFC.BZ.W.0008.061228T0145Z-061228T1200Z/ ANCHORAGE- INCLUDING THE CITIES OF...ANCHORAGE...EAGLE RIVER...INDIAN... EKLUTNA 445 PM AST WED DEC 27 2006 ...BLIZZARD WARNING IN EFFECT UNTIL 3 AM AST THURSDAY ALONG TURNAGAIN ARM... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT UNTIL 3 AM AST THURSDAY ALONG TURNAGAIN ARM. THE HIGH WIND WARNING IS NO LONGER IN EFFECT. WINDS OF 25 TO 45 MPH WITH GUSTS TO 65 MPH WILL COMBINE WITH SNOW TO CREATE WHITE OUT CONDITIONS ALONG TURNAGAIN ARM TONIGHT. THE WINDS AND SNOW ARE EXPECTED TO EASE LATER TONIGHT. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED. $$ AKZ125-281200- /X.NEW.PAFC.BZ.W.0008.061228T0145Z-061228T1200Z/ WESTERN PRINCE WILLIAM SOUND- INCLUDING THE CITIES OF...WHITTIER...SEWARD...GIRDWOOD... MOOSE PASS 445 PM AST WED DEC 27 2006 ...BLIZZARD WARNING IN EFFECT UNTIL 3 AM AST THURSDAY THROUGH PORTAGE VALLEY AND TURNAGAIN ARM AND TURNAGAIN PASS... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT UNTIL 3 AM AST THURSDAY THROUGH PORTAGE VALLEY AND TURNAGAIN ARM AND TURNAGAIN PASS. WINDS OF 35 TO 55 MPH WITH GUSTS TO 75 MPH WILL COMBINE WITH SNOW TO CREATE WHITE OUT CONDITIONS THROUGH PORTAGE VALLEY AND TURNAGAIN ARM...AND SOUTH THROUGH TURNAGAIN PASS. THE STRONGEST WINDS AND HEAVIEST SNOW WILL BE THROUGH PORTAGE VALLEY AND ALONG TURNAGAIN ARM. WINDS AND SNOW ARE EXPECTED TO EASE LATER TONIGHT. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED. $$
3 follow-up statements
000 WWAK41 PAFC 280157 WSWAER URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 457 PM AST WED DEC 27 2006 AKZ101-281200- /X.CON.PAFC.BZ.W.0008.000000T0000Z-061228T1200Z/ ANCHORAGE- INCLUDING THE CITIES OF...ANCHORAGE...EAGLE RIVER...INDIAN... EKLUTNA 457 PM AST WED DEC 27 2006 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 3 AM AST THURSDAY ALONG TURNAGAIN ARM... A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 3 AM AST THURSDAY ALONG TURNAGAIN ARM. WINDS OF 25 TO 45 MPH WITH GUSTS TO 65 MPH WILL COMBINE WITH SNOW TO CREATE WHITE OUT CONDITIONS ALONG TURNAGAIN ARM TONIGHT. THE WINDS AND SNOW ARE EXPECTED TO EASE LATER TONIGHT. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED. $$ AKZ125-281200- /X.CON.PAFC.BZ.W.0008.000000T0000Z-061228T1200Z/ WESTERN PRINCE WILLIAM SOUND- INCLUDING THE CITIES OF...WHITTIER...SEWARD...GIRDWOOD... MOOSE PASS 457 PM AST WED DEC 27 2006 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 3 AM AST THURSDAY THROUGH PORTAGE VALLEY AND TURNAGAIN ARM AND TURNAGAIN PASS... A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 3 AM AST THURSDAY THROUGH PORTAGE VALLEY AND TURNAGAIN ARM AND TURNAGAIN PASS. WINDS OF 35 TO 55 MPH WITH GUSTS TO 75 MPH WILL COMBINE WITH SNOW TO CREATE WHITE OUT CONDITIONS THROUGH PORTAGE VALLEY AND TURNAGAIN ARM...AND SOUTH THROUGH TURNAGAIN PASS. THE STRONGEST WINDS AND HEAVIEST SNOW WILL BE THROUGH PORTAGE VALLEY AND ALONG TURNAGAIN ARM. WINDS AND SNOW ARE EXPECTED TO EASE LATER TONIGHT. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED. $$ AKZ121-280900- /X.NEW.PAFC.BS.Y.0010.061228T0157Z-061228T0900Z/ WESTERN KENAI PENINSULA- INCLUDING THE CITIES OF...KENAI...SOLDOTNA...HOMER... COOPER LANDING 457 PM AST WED DEC 27 2006 ...BLOWING SNOW ADVISORY IN EFFECT UNTIL MIDNIGHT AST TONIGHT... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A BLOWING SNOW ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT AST TONIGHT. WINDS OF 20 TO 35 MPH WITH OCCASIONAL GUSTS TO 45 MPH WILL CONTINUE THIS EVENING. THESE WINDS WILL COMBINE WITH SNOW TO PRODUCE BLOWING SNOW...OCCASIONALLY REDUCING VISIBILITIES TO ONE QUARTER MILE OR LESS. WINDS WILL DIMINISH AROUND MIDNIGHT ALLOWING VISIBILITIES TO IMPROVE LATER TONIGHT. A BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$
000 WWAK41 PAFC 280635 WSWAER URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 935 PM AST WED DEC 27 2006 AKZ121-280745- /X.CAN.PAFC.BS.Y.0010.000000T0000Z-061228T0900Z/ WESTERN KENAI PENINSULA- INCLUDING THE CITIES OF...KENAI...SOLDOTNA...HOMER... COOPER LANDING 935 PM AST WED DEC 27 2006 ...BLOWING SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE BLOWING SNOW ADVISORY. $$ AKZ101-281200- /X.CON.PAFC.BZ.W.0008.000000T0000Z-061228T1200Z/ ANCHORAGE- INCLUDING THE CITIES OF...ANCHORAGE...EAGLE RIVER...INDIAN... EKLUTNA 935 PM AST WED DEC 27 2006 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 3 AM AST THURSDAY ALONG TURNAGAIN ARM... A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 3 AM AST THURSDAY ALONG TURNAGAIN ARM. WINDS OF 25 TO 45 MPH WITH GUSTS TO 65 MPH WILL COMBINE WITH SNOW TO CREATE WHITE OUT CONDITIONS ALONG TURNAGAIN ARM TONIGHT. THE WINDS AND SNOW ARE EXPECTED TO EASE LATER TONIGHT. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED. $$ AKZ125-281200- /X.CON.PAFC.BZ.W.0008.000000T0000Z-061228T1200Z/ WESTERN PRINCE WILLIAM SOUND- INCLUDING THE CITIES OF...WHITTIER...SEWARD...GIRDWOOD... MOOSE PASS 935 PM AST WED DEC 27 2006 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 3 AM AST THURSDAY THROUGH PORTAGE VALLEY AND TURNAGAIN ARM AND TURNAGAIN PASS... A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 3 AM AST THURSDAY THROUGH PORTAGE VALLEY AND TURNAGAIN ARM AND TURNAGAIN PASS. WINDS OF 35 TO 55 MPH WITH GUSTS TO 75 MPH WILL COMBINE WITH SNOW TO CREATE WHITE OUT CONDITIONS THROUGH PORTAGE VALLEY AND TURNAGAIN ARM...AND SOUTH THROUGH TURNAGAIN PASS. THE STRONGEST WINDS AND HEAVIEST SNOW WILL BE THROUGH PORTAGE VALLEY AND ALONG TURNAGAIN ARM. WINDS AND SNOW ARE EXPECTED TO EASE LATER TONIGHT. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED. $$
000 WWAK41 PAFC 280844 WSWAER URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 1144 PM AST WED DEC 27 2006 AKZ101-125-280945- /X.CAN.PAFC.BZ.W.0008.000000T0000Z-061228T1200Z/ ANCHORAGE-WESTERN PRINCE WILLIAM SOUND- INCLUDING THE CITIES OF...ANCHORAGE...EAGLE RIVER...INDIAN... EKLUTNA...WHITTIER...SEWARD...GIRDWOOD...MOOSE PASS 1144 PM AST WED DEC 27 2006 ...BLIZZARD WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE BLIZZARD WARNING. A WEATHER FRONT HAS MOVED INLAND ALONG THE NORTH GULF COAST. ASSOCIATED WINDS HAVE DIMINISHED AND BLIZZARD CONDITIONS ARE NO LONGER OCCURRING ALONG TURNAGAIN ARM. SOUTHEAST WIND 15 TO 30 MPH WITH GUSTS TO 40 MPH WILL CONTINUE TO DIMINISH OVERNIGHT. EXPECT AREAS OF LOCALLY REDUCED VISIBILITY IF DRIVING ALONG THE SEWARD HIGHWAY TONIGHT. THIS IS THE LAST STATEMENT ON THIS EVENT, $$
What forecasters said that day
The local office's own words before this blizzard warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this blizzard warning went out at Dec 27, 10:00 AM AKST, 1 hour 45 minutes earlier.
Area forecast discussion, Dec 27, 10:00 AM AKST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
300 PM AST WED DEC 27 2006
.DISCUSSION...ANOTHER ACTIVE WEATHER DAY IN SOUTHERN ALASKA. THE MAIN
LOW NEAR COLD BAY REMAINS NEARLY STATIONARY WHILE A WEATHER FRONT
ASSOCIATED WITH IT MOVES THROUGH THE GULF OF ALASKA. THE BIG ISSUE
WITH THIS FRONT IS THAT THE TRIPLE POINT WAS EXPECTED TO GO OVER
KODIAK ISLAND THIS AFTERNOON AND THEN DISSIPATE THIS EVENING. INSTEAD
OF TAKING THIS PATH IT IS A BIT STRONGER AND ABOUT 150 MILES FURTHER
EAST THAN ANTICIPATED. THIS LOW WILL LIKELY END UP MOVING ON SHORE
NEAR KAMISHAK BAY THIS EVENING AS IT ROTATES TOWARD THE ANCHOR LOW
NEAR COLD BAY.THIS IS CAUSING A FEW CHANGES IN THE WEATHER.
THE STRONGER AND FURTHER EAST TRACK OF THIS LOW HAS INCREASED THE
WINDS IN THE BARREN ISLAND AREA TO HURRICANE FORCE. IT ALSO DELAYED
THE PRECIPITATION IN KODIAK FROM BECOMING RAIN LONGER THAN IT
OTHERWISE WOULD HAVE. HIGH WINDS ARE STILL EXPECTED IN TURNAGAIN ARM
BUT THEY ARE DELAYED SOME AS WELL BY THE DEVIATION OF THE LOW FROM
THE FORECASTED PATH. THE CORDOVA HIGH WIND WARNING STILL LOOKS GOOD.
THE OTHER BIG UNCERTAINTY WITH THIS LOW IS THE AMOUNT OF WARM AIR
ASSOCIATED WITH IT. DUE TO THE LACK OF OBSERVATION POINTS IN THE
VICINITY OF THE LOW IT HAS BENN DIFFICULT TO ASCERTAIN JUST HOW WARM
THIS SYSTEM IS BUT AT THIS TIME IT LOOKS THAT MOST OF THE
PRECIPITATION WILL BE SNOW EXCEPT FOR PLACES ON THE IMMEDIATE GULF
COAST.
THE COLD BAY LOW IS STILL IN POSITION TO CAUSE BLIZZARD WARNINGS TO
CONTINUE IN NUMEROUS ZONES. THE PRIBILOF ISLANDS CONTINUE TO
EXPERIENCE THE PERPETUAL BLIZZARD AND IT WILL PERSIST INTO TOMORROW.
CENTRAL ALEUTIANS AND KUSKOKWIM DELTA ALSO HAVE BLIZZARD WARNINGS IN
EFFECT. EASTERN ALEUTIANS HAVE A BLIZZARD WATCH FOR THURSDAY.
ANOTHER STRONG LOW WILL MOVE INTO THE GULF OF ALASKA FROM THE
SOUTHEAST THURSDAY NIGHT AND FRIDAY. THIS LOW BEARS CLOSE WATCHING AS
IT HAS THE POSSIBLY OF EITHER LARGE AMOUNTS OF SNOW OR RAIN. RAIN IS
LIKELY ALONG THE NORTH GULF COAST AND SNOW LIKELY INLAND. THIS
THINKING COULD CHANGE GREATLY BY THE TIME THE LOW MAKES IT INTO THE
NORTH GULF HOWEVER.
BOTH THE NAM AND GFS ARE IN RELATIVELY GOOD AGREEMENT THE FIRST 42
HOURS. BOTH HOWEVER DID NOT PICK UP ON THE LOW CURRENTLY EAST OF
KODIAK ISLAND. THE NAM HAS HAD A LITTLE BETTER HANDLE ON THE POSITION
AND MOVEMENT OF THE LOW THAT IS NEAR COLD BAY. THE GFS IS A BIT
FASTER THAN THE NAM WITH THE APPROACH OF THE NEXT LOW INTO THE GULF
OF ALASKA THURSDAY NIGHT AND FRIDAY. THE LAST TWO GFS RUNS HAVE BEEN
VERY CONSISTENT WITH THE MOVEMENT OF THE LOW FROM 48 TO 72 HOURS OUT.
GFS IT ALSO VERY CLOSE TO THE ECMWF AND UKMET TRACKS OF THIS LOW SO I
HAVE DECENT CONFIDENCE IN THE GFS AT THIS TIME.
.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...BLIZZARD WARNING 155 187 195.
HIGH WIND WARNING 101 135.
BLIZZARD WATCH 185.
MARINE...GALE 121 125 132 140 150 155 160 165 171 172 179 180 185.
STORM 120 138 170.
HURRICANE FORCE 130.
HEAVY FREEZING SPRAY 130 140 179 180 185.
FIRE WEATHER...NONE.
EZ DEC 06The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 26, 11:00 PM AKST | Gale Warning | AFC | 48 hr | |
| Dec 26, 11:00 PM AKST | Small Craft Advisory | AFC | 24 hr | |
| Dec 26, 11:00 PM AKST | Small Craft Advisory | AFC | 9 hr | |
| Dec 26, 11:00 PM AKST | Storm Warning | AFC | 12 hr | |
| Dec 26, 11:00 PM AKST | Heavy Freezing Spray Warning | AFC | 9 hr | |
| Dec 26, 11:00 PM AKST | Heavy Freezing Spray Warning | AFC | ||
| Dec 26, 11:00 PM AKST | Heavy Freezing Spray Warning | AFC | 15 hr | |
| Dec 27, 1:40 AM AKST | Heavy Freezing Spray Warning | AFC | 6 hr | |
| Dec 27, 5:22 AM AKST | High Wind Warning | AFC | 23 hr | |
| Dec 27, 6:40 AM AKST | Hurricane Force Wind Warning | AFC | 16 hr | |
| Dec 27, 7:30 AM AKST | Gale Warning | AFC | 6 hr | |
| Dec 27, 7:30 AM AKST | Storm Warning | AFC | 16 hr | |
| Dec 27, 11:00 AM AKST | Gale Warning | AFC | 24 hr | |
| Dec 27, 11:00 AM AKST | Gale Warning | AFC | 12 hr | |
| Dec 27, 11:00 AM AKST | Heavy Freezing Spray Warning | AFC | 3 hr | |
| Dec 27, 11:57 AM AKST | Blowing Snow Advisory | AFC | 10 hr | |
| Dec 27, 1:35 PM AKST | Gale Warning | AFC | 9 hr | |
| Dec 27, 1:35 PM AKST | Hurricane Force Wind Warning | AFC | 21 hr | |
| Dec 27, 1:35 PM AKST | Small Craft Advisory | AFC | 9 hr | |
| Dec 27, 1:35 PM AKST | Storm Warning | AFC | 9 hr |
Nearby
Blizzard Warnings in Alaska, 2006Every blizzard warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.